Thunderstorm Wind, Oregon
- When
- May 6, 9:07 PM CST
- Where
- Oregon County, Thayer
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.517, -91.550
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 6, 1:16 PM CST, 7 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT TUE MAY 6 2003 WARM MOIST AIR LIFTING NORTH AHEAD OF SURFACE LOW OVER SOUTHEAST KS AND NORTHEAST OK. CAPES OFF 18Z SGF SOUNDING APPROACHING 4000 J/KG WITH HIGHER CAPES LIKELY BACK WHERE LOW LEVEL MOISTURE IS NOSING INTO SE KS AND EXTREME SW MO WHERE DEW POINTS ARE IN THE LOWER 70S. THIS MOISTURE SURGE NORTHWARD IS ALSO DEPICTED NICELY ON VIS SAT IMAGERY BY CU FIELD OVER MY WESTERN COUNTIES. SMALL COMPLEX OF STORMS OVER EAST CENTRAL KS AND WEST CENTRAL MO ALSO PUTTING OUT A LOW LEVEL BOUNDARY. WOULD EXPECT STORMS TO BE TRIGGERED OR DEVELOP SOUTHWARD OVER SOUTHEAST KS ALONG THIS BOUNDARY OR THE INCREASINGLY SHARP DRYLINE IN SOUTHEAST KS AND NORTHEAST OK. FLOW IS BACKED NORTHEAST OF THE LOW CENTER FROM THE JOPLIN AND SPRINGFIELD AREA NORTHWARD ATTM...AND WHERE LOW LEVEL FLOW REMAINS BACKED...AN ENHANCED TORNADO THREAT WILL BE POSSIBLE...EITHER NORTH OF THE SYNOPTIC SCALE SURFACE WARM FRONT OR WHERE SMALLER BOUNDARIES LEFT OVER FROM MORNING CONVECTION WILL ALSO ENHANCE HORIZONTAL VORTICITY. SYNOPTIC SCALE SHEAR PROFILE NOT AS IMPRESSIVE AS PAST SUNDAY BUT GIVEN HIGH CAPES...SUPERCELLS...POSSIBLY TORNADIC...STILL A POSSIBILITY. THUNDERSTORMS WILL LIKELY DEVELOP INTO A LINEAR MCS THIS EVENING OVER THE OZARKS BEFORE PUSHING OUT OF THE AREA LATE TONIGHT. WEAK HIGH WILL GIVE US A BRIEF BREAK WEDNESDAY...BUT ANOTHER SHORTWAVE WILL EJECT NORTHEAST WITH LOW PRESSURE DEVELOPING OVER TX/OK PANHANDLES WED NIGHT. MCS DEVELOPMENT WILL BE POSSIBLE NORTH OF A SURFACE WARM FRONT OVER SE KS AND SOUTHERN MO LATE WED NIGHT AND THU MORNING. IF THE ATMOSPHERE RECOVERS SUFFICIENTLY THU AFTERNOON...ANOTHER ROUND OF STORMS WILL BE POSSIBLE LATE THU AFTERNOON AND EVENING WITH THE PASSAGE OF A SURFACE COLD FRONT. VOLATILE PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH A SERIES OF SHORTWAVES EJECTING FROM THE ROCKIES INTO THE PLAINS. ANOTHER STRONG UPPER LEVEL SYSTEM WILL EJECT EAST-NORTHEAST OVER LATE SAT AND SAT NIGHT. USING PRIMARILY THE 00Z GFS...ANOTHER SHORTWAVE WILL MOVE INTO THE CENTRAL AND SOUTHERN HIGH PLAINS TUE NIGHT. .SGF... MO...NONE. KS...NONE. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES AREAS AFFECTED AND TIMING: OVER SOUTHEAST KANSAS AND WESTERN MISSOURI WEST OF A LINE FROM VERSAILLES TO GAINESVILLE EARLY THIS AFTERNOON BY 2 PM. THE SEVERE THREAT WILL SPREAD INTO THE EASTERN OZARKS INCLUDING THE ROLLA AND WEST PLAINS AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE STORM THREAT WILL MOVE EAST OF THE AREA AFTER MIDNIGHT. DISCUSSION: LOW PRESSURE OVER NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS WILL MOVE INTO MISSOURI THIS EVENING. THE ATMOSPHERE IS VERY UNSTABLE AHEAD OF THIS SYSTEM EARLY THIS AFTERNOON. THE WIND PROFILE WITH HEIGHT IS FAVORABLE FOR SUPERCELLS...WITH SOME TORNADIC SUPERCELLS POSSIBLE. ORGANIZED STORMS WILL LIKELY DEVELOP FIRST IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE EARLY THIS AFTERNOON AND THEN MOVE EAST AND NORTHEAST INTO THE OZARKS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. OTHER SCATTERED STORMS WILL ALSO DEVELOP OVER THE OZARKS WELL AHEAD OF THE MAIN BAND OF ORGANIZED STORMS THIS AFTERNOON. A TORNADO WATCH IS ALREADY IN EFFECT FOR COUNTIES ALONG AND WEST OF A LINE FROM WARSAW TO BUFFALO TO FORSYTH THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER A BRIEF BREAK ON WEDNESDAY...THUNDERSTORMS WILL ONCE AGAIN BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY. THE CHANCE FOR STORMS WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0723 PM SPRINGFIELD MO WIND DAMAGE
05/06/03 GREENE TREES UPROOTED AT
CHESTNUT AND KANSAS
EXPRESSWAY. REPORTED BY
HAM RADIO OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM WAYNESVILLE MO 1.75 INCH HAIL
05/06/03 PULASKI REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM 1 W LEBANON MO TORNADO
05/06/03 LACLEDE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM MORRISVILLE MO TORNADO
05/06/03 POLK LARGE TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM 4 NW MC CUNE KS TORNADO
05/04/03 CRAWFORD REPORTED BY ICT WX
0500 PM GIRARD KS TORNADO
05/04/03 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0500 PM GIRARD KS TORNADO
05/04/03 CRAWFORD CONFIRMED ON GROUND.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0508 PM ARMA KS TORNADO
05/04/03 CRAWFORD METEOROLOGIST REPORTED
TORNADO ON
GROUNDREPORTED BY PUBLIC.
0530 PM LIBERAL MO TORNADO
05/04/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 PM LIBERAL MO TORNADO
05/04/03 BARTON TORNADO ON GROUND.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM FULTON KS .88 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM MAPLETON KS 1.75 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0549 PM SHELDON MO 2.75 INCH HAIL
05/04/03 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0550 PM 8 N LAMAR MO TORNADO
05/04/03 BARTON REPORTED BY HAM RADIO
OPERATOR.
0555 PM 1 W COLUMBUS KS TORNADO
05/04/03 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0610 PM JERICO SPGS MO TORNADO
05/04/03 CEDAR REPORTED BY STORM
SPOTTER.
0616 PM CARL JCT MO TORNADO
05/04/03 JASPER TORNADO ON GROUND. .
REPORTED BY EMERGENCY
MANAGEMENT.
0624 PM SENECA MO 1.75 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM RACINE MO 1.75 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0627 PM 6 W STOCKTON MO TORNADO
05/04/03 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM 3 S NEOSHO MO 1 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM STOCKTON MO WIND DAMAGE
05/04/03 CEDAR CELL TOWER BLOWN DOWN.
. REPORTED BY HAM RADIO
OPERATOR.
0645 PM STOCKTON MO TORNADO
05/04/03 CEDAR HEAVY DAMAGE TO CITY
PROPER. INJURIES
REPORTED. REPORTED BY
HAM RADIO OPERATOR.
0704 PM PIERCE CITY MO TORNADO
05/04/03 LAWRENCE TORNADO CONFIRMED ON
GROUND BETWEEN PIERCE
CITY AND MONETT.
REPORTED BY COOPERATIVE
OBSERVER.
0705 PM 1 N PIERCE CITY MO TORNADO
05/04/03 LAWRENCE DAMAGE REPORTED.
REPORTED BY HAM RADIO
OPERATOR.
0706 PM PIERCE CITY MO TORNADO
05/04/03 LAWRENCE TORNADO PASSED THROUGH
DOWNTOWN. REPORTS OF
PEOPLE TRAPPED IN
HOMES. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0709 PM WHEATLAND MO TORNADO
05/04/03 HICKORY BRIEF TORNADO TOUCH
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0709 PM VERONA MO TORNADO
05/04/03 LAWRENCE TORNADO ON GROUND
MOVING EAST TOWARDS
VERONA. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0709 PM 4 W AURORA MO TORNADO
05/04/03 LAWRENCE DEBRIS SIGHTED.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0712 PM HUMANSVILLE MO TORNADO
05/04/03 POLK TWO HOMES DESTROYED. .
REPORTED BY EMERGENCY
MANAGEMENT.
0715 PM 4 W PITTSBURG MO 1 INCH HAIL
05/04/03 HICKORY REPORTED BY
PLEMENTAL OBSERVER.
0719 PM MONETT MO WIND DAMAGE
05/04/03 BARRY TREES, POWER LINES AND
DEBRIS. REPORTED BY
FIRE AND RESCUE.
0726 PM 1 W CHESAPEAKE MO 2.5 INCH HAIL
05/04/03 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0726 PM AURORA MO TORNADO
05/04/03 LAWRENCE TORNADO ON GROUND IN
THE CITY PROPER.
ESTIMATED HALF MILE
WIDE. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0730 PM 4 E PITTSBURG MO WIND DAMAGE
05/04/03 HICKORY TRAILER OVERTURNED.
REPORTED BY COOPERATIVE
OBSERVER.
0734 PM CLEVER MO TORNADO
05/04/03 CHRISTIAN TORNADO ON GROUND.
REPORTED BY HAM RADIO
OPERATOR.
0736 PM LAMAR MO .88 INCH HAIL
05/04/03 BARTON REPORTED BY PUBLIC.
0736 PM SPRINGFIELD MO WIND DAMAGE
05/04/03 GREENE HOME DAMAGED WEST
BYPASS AND SUNSHINE.
REPORTED BY EMERGENCY
MANAGEMENT.
0744 PM 2 N LOUISBURG MO WIND DAMAGE
05/04/03 DALLAS NUMEROUS TREES DOWN.
REPORTED BY PUBLIC.
0745 PM 2 W BILLINGS MO TORNADO
05/04/03 CHRISTIAN TORNADO REPORTED ON
GROUND WITH GOLF BALL
SIZE HAIL. REPORTED BY
HAM RADIO OPERATOR.
0745 PM 5 S CAMDENTON MO TORNADO
05/04/03 CAMDEN TORNADO ON GROUND.
REPORTED BY EMERGENCY
MANAGEMENT.
0752 PM REPUBLIC MO .75 INCH HAIL
05/04/03 GREENE HAIL AND DEBRIS FALLING
IN TOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0805 PM SPRINGFIELD MO TORNADO
05/04/03 GREENE CHURCH DESTROYED BY NEW
TORNADO. REPORTED BY
HAM RADIO OPERATOR.
0805 PM 10 S COLLINS MO .88 INCH HAIL
05/04/03 HICKORY REPORTED BY PUBLIC.
0818 PM 6 NW FORDLAND MO .88 INCH HAIL
05/04/03 WEBSTER REPORTED BY PUBLIC.
0820 PM 7 S CAMDENTON MO TORNADO
05/04/03 CAMDEN ***1 DEAD***. DEATH WAS
IN THE SPENCER CREEK
AREA. REPORTED BY
EMERGENCY MANAGEMENT.
0826 PM HUMANSVILLE MO .88 INCH HAIL
05/04/03 POLK REPORTED BY EMERGENCY
MANAGEMENT.
0826 PM 1 E STOCKTON MO 2.75 INCH HAIL
05/04/03 CEDAR REPORTED BY FIRE AND
RESCUE.
0846 PM BETWEEN BRINKTOWN AND DIX MO 1 INCH HAIL
05/04/03 MARIES REPORTED BY COOPERATIVE
OBSERVER.
0853 PM POLK MO TORNADO
05/04/03 POLK REPORTED BY PUBLIC.
0855 PM RONDO MO TORNADO
05/04/03 POLK UNKOWN DAMAGE AT THIS
TIME.
0135 AM NIANGUA MO .75 INCH HAIL
05/05/03 WEBSTER
0150 AM NORWOOD MO 1 INCH HAIL
05/05/03 WRIGHT REPORTED BY STORM
SPOTTER.
0800 PM NOBLE MO .75 INCH HAIL
05/05/03 OZARK REPORTED BY PUBLIC.
1010 PM GAINESVILLE MO WIND DAMAGE
05/05/03 OZARK AN OUT BUILDING WAS
REPORTED BLOWN DOWN
ALONG WITHA TREE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1050 PM 5 N BAKERSFIELD MO TORNADO
05/05/03 OZARK LAW ENFORCEMENT
OFFICIAL REPORTED A
BRIEF TORNADO TOUCHDOWN
5 MILES NORTH OF
BAKERSFIELD AND LIFTED
A FEW MINUTES LATER.
0530 AM 3 W DIAMOND MO 1.5 INCH HAIL
05/06/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 AM DIAMOND MO .88 INCH HAIL
05/06/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 AM CARTHAGE MO .88 INCH HAIL
05/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0744 AM HALLTOWN MO .75 INCH HAIL
05/06/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 AM HALLTOWN MO 1 INCH HAIL
05/06/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0805 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE AT NWS OFFICE IN
SPRINGFIELD.
0809 AM BRONSON KS .75 INCH HAIL
05/06/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0812 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE AT THE NWS OFFICE IN
SPRINGFIELD.
0825 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE REPORTED BY PUBLIC.
0853 AM RICHARDS MO .75 INCH HAIL
05/06/03 VERNON REPORTED BY PUBLIC.
0853 AM 3 E DEERFIELD MO 1 INCH HAIL
05/06/03 VERNON REPORTED BY STORM
SPOTTER.
0920 AM FAIR HAVEN MO TORNADO
05/06/03 VERNON UNCONFIRMED REPORT OF
TORNADO NEAR TOWN. NO
DAMAGE REPORTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 AM SCHELL CITY MO .75 INCH HAIL
05/06/03 VERNON REPORTED BY PUBLIC.
0940 AM 2 S TABERVILLE MO 1.75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY HAM RADIO
OPERATOR.
1006 AM OSCEOLA MO 1 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY MEDIA.
1012 AM OSCEOLA MO .75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY PUBLIC.
0252 PM XENIA KS .88 INCH HAIL
05/06/03 BOURBON REPORTED BY PUBLIC.
0318 PM FULTON KS .88 INCH HAIL
05/06/03 BOURBON REPORTED BY FIRE AND
RESCUE.
0326 PM COLE CAMP MO .75 INCH HAIL
05/06/03 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0339 PM APPLETON CITY MO 1 INCH HAIL
05/06/03 ST.CLAIR 60 MPH WIND GUST. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0339 PM 4 SW VERSAILLES MO TORNADO
05/06/03 MORGAN REPORTED BY STORM
SPOTTER.
0348 PM STOVER MO .75 INCH HAIL
05/06/03 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0350 PM 6 N WARSAW MO 1.75 INCH HAIL
05/06/03 BENTON REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM 2 S VERSAILLES MO 1 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0359 PM 1 E VERSAILLES MO 1 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0359 PM 2 SE VERSAILLES MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0359 PM VERSAILLES MO .75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0359 PM 3 E VERSAILLES MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0405 PM OSCEOLA MO 1 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0418 PM VERSAILLES MO TORNADO
05/06/03 MORGAN CITY POLICE REPORTED
DEBIS AND LIMBS DOWN IN
TOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0420 PM BRONSON KS .75 INCH HAIL
05/06/03 BOURBON REPORTED BY PUBLIC.
0423 PM 2 S VERSAILLES MO .88 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0425 PM WARSAW MO 1 INCH HAIL
05/06/03 BENTON REPORTED BY EMERGENCY
MANAGEMENT.
0427 PM 3 W WARSAW MO 1.75 INCH HAIL
05/06/03 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0427 PM 4 N ICONIUM MO 1.75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY EMERGENCY
MANAGEMENT.
0429 PM OSCEOLA MO WIND DAMAGE
05/06/03 ST.CLAIR NUMEROUS TREES DOWN IN
TOWN. . REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0429 PM 5 S WARSAW MO 1.75 INCH HAIL
05/06/03 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0430 PM 1 NW BARNETT MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0430 PM ROCKY MT MO 1 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0434 PM LAURIE MO 60 MPH TSTM GUST
05/06/03 MORGAN TREES AND POWER LINES
DOWN. . REPORTED BY
EMERGENCY MANAGEMENT.
0434 PM LAKE OZARK MO 1.25 INCH HAIL
05/06/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0434 PM ELDON MO 1 INCH HAIL
05/06/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0440 PM 3 S FT SCOTT KS TORNADO
05/06/03 BOURBON TORNADO REPORTED ON
GROUND. . REPORTED BY
STORM SPOTTER.
0440 PM LAKE OZARKS WEST MO 1 INCH HAIL
05/06/03 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0440 PM HERMITAGE MO 1 INCH HAIL
05/06/03 HICKORY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0440 PM 2 N EDWARDS MO 1.75 INCH HAIL
05/06/03 BENTON REPORTED BY PUBLIC.
0440 PM 8 S BARNETT MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0440 PM CROSS TIMBERS MO .75 INCH HAIL
05/06/03 HICKORY REPORTED BY FIRE AND
RESCUE.
0443 PM FT SCOTT KS 70 MPH TSTM GUST
05/06/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0447 PM HIATTVILLE KS 70 MPH TSTM GUST
05/06/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0450 PM VERSAILLES MO WIND DAMAGE
05/06/03 MORGAN MULTIPLE TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0450 PM 1 S ELDON MO .75 INCH HAIL
05/06/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0450 PM ROCKY MT MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0450 PM LAURIE MO WIND DAMAGE
05/06/03 MORGAN MULTIPLE TREES DOWN. .
REPORTED BY EMERGENCY
MANAGEMENT.
0453 PM CLIMAX SPGS MO 1.75 INCH HAIL
05/06/03 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0500 PM 2 W CLIMAX SPGS MO 1.75 INCH HAIL
05/06/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0503 PM SUNRISE BEACH MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0503 PM LAURIE MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM 2 W TUSCUMBIA MO 1.75 INCH HAIL
05/06/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0506 PM DEERFIELD MO 1 INCH HAIL
05/06/03 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0513 PM OSAGE BEACH MO 1.75 INCH HAIL
05/06/03 CAMDEN REPORTED BY PUBLIC.
0515 PM NEVADA MO 1.75 INCH HAIL
05/06/03 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0515 PM 2 N CAMDENTON MO 2.75 INCH HAIL
05/06/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0517 PM LAURIE MO WIND DAMAGE
05/06/03 MORGAN TREE AND BOAT DAMAGE.
REPORTED BY EMERGENCY
MANAGEMENT.
0520 PM MONTREAL MO 1 INCH HAIL
05/06/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0520 PM LAMAR MO .88 INCH HAIL
05/06/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0522 PM 3 E BARNETT MO WIND DAMAGE
05/06/03 MORGAN NUMEROUS TREES DOWN AND
ROOF BLOWN OFF BARN.
REPORTED BY EMERGENCY
MANAGEMENT.
0522 PM VERSAILLES MO WIND DAMAGE
05/06/03 MORGAN PACE RD MULTIPLE TREES
DOWN 18-20 INCHES ALSO
A BARN ROOF BLOWN OFF.
THIS IS BETWEEN ELDON
AND BARNETT. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0525 PM HORTON MO 2.75 INCH HAIL
05/06/03 VERNON REPORTED BY COOPERATIVE
OBSERVER.
0526 PM 3 N WALKER MO .88 INCH HAIL
05/06/03 VERNON REPORTED BY HAM RADIO
OPERATOR.
0527 PM SGF DOWNTOWN ARPT MO 63 MPH TSTM GUST
05/06/03 GREENE
0530 PM 6 S LAMAR MO 1 INCH HAIL
05/06/03 BARTON REPORTED BY STORM
SPOTTER.
0531 PM 6 NE ELDRIDGE MO WIND DAMAGE
05/06/03 LACLEDE REPORTED BY EMERGENCY
MANAGEMENT.
0535 PM 1 SW CARL JCT MO .88 INCH HAIL
05/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM WEBB CITY MO 1.75 INCH HAIL
05/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM PINEVILLE MO 60 MPH TSTM GUST
05/06/03 MCDONALD REPORTED BY EMERGENCY
MANAGEMENT.
0535 PM JANE MO .88 INCH HAIL
05/06/03 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM 6 E WAYNESVILLE MO WIND DAMAGE
05/06/03 PULASKI TREES DOWN ONTO
BUILDINGS WITH
INJURIES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0538 PM JOPLIN ARPT MO 1.75 INCH HAIL
05/06/03 JASPER REPORTED BY COOPERATIVE
OBSERVER.
0538 PM JOPLIN MO .88 INCH HAIL
05/06/03 JASPER REPORTED BY COOPERATIVE
OBSERVER.
0540 PM SPRINGFIELD MO WIND DAMAGE
05/06/03 GREENE ROOF BLOWN OFF HOUSE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0541 PM WEBB CITY MO .88 INCH HAIL
05/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0542 PM CROCKER MO 2.75 INCH HAIL
05/06/03 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0544 PM SPRINGFIELD MO WIND DAMAGE
05/06/03 GREENE NUMEROUS TREES DOWN
WITH 70 MPH WINDS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0544 PM CROCKER MO TORNADO
05/06/03 PULASKI MAJOR STRUCTURAL DAMAGE
REPORTED WITH NUMEROUS
TREES AND POWERLINES
BLOWN DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0547 PM MONETT MO .88 INCH HAIL
05/06/03 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0548 PM ORONOGO MO 1.75 INCH HAIL
05/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0550 PM EL DORADO SPGS MO .75 INCH HAIL
05/06/03 CEDAR REPORTED BY HAM RADIO
OPERATOR.
0550 PM ST ROBERT MO 70 MPH TSTM GUST
05/06/03 PULASKI REPORTED BY STORM
SPOTTER.
0602 PM DIXON MO 60 MPH TSTM GUST
05/06/03 PULASKI 3/4 INCH HAIL ALSO
REPORTED. REPORTED BY
PUBLIC.
0605 PM LAMAR MO 1.75 INCH HAIL
05/06/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0607 PM SWEDEBORG MO 1.75 INCH HAIL
05/06/03 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0608 PM ASBURY MO 4.5 INCH HAIL
05/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0613 PM ROLLA MO TORNADO
05/06/03 PHELPS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0616 PM ROLLA MO 1 INCH HAIL
05/06/03 PHELPS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0617 PM NEOSHO MO .75 INCH HAIL
05/06/03 NEWTON REPORTED BY COOPERATIVE
OBSERVER.
0620 PM NEOSHO MO 1.75 INCH HAIL
05/06/03 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0647 PM 2 SW MORRISVILLE MO TORNADO
05/06/03 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM EUDORA MO WIND DAMAGE
05/06/03 POLK STRUCTURAL DAMAGE.
REPORTED BY HAM RADIO
OPERATOR.
0650 PM 2 S WALNUT GROVE MO WIND DAMAGE
05/06/03 GREENE 12 DIAMETER TREES DOWN
WITH 65 MPH WINDS.
REPORTED BY HAM RADIO
OPERATOR.
0651 PM MORRISVILLE MO TORNADO
05/06/03 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0653 PM BOLIVAR MO .88 INCH HAIL
05/06/03 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0654 PM MORRISVILLE MO TORNADO
05/06/03 POLK LARGE TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0655 PM 12 S ROLLA MO .75 INCH HAIL
05/06/03 PHELPS REPORTED BY STORM
SPOTTER.
0658 PM 4 S BOLIVAR MO TORNADO
05/06/03 POLK REPORTED BY EMERGENCY
MANAGEMENT.
0659 PM 3 S BOLIVAR MO TORNADO
05/06/03 POLK REPORTED BY EMERGENCY
MANAGEMENT.
0703 PM 3 SW CLEVER MO .88 INCH HAIL
05/06/03 STONE REPORTED BY STORM
SPOTTER.
0705 PM BATTLEFIELD MO .88 INCH HAIL
05/06/03 GREENE REPORTED BY HAM RADIO
OPERATOR.
0705 PM EUDORA MO TORNADO
05/06/03 POLK BAIT SHOP COMPLETELY
LEVELED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0706 PM BATTLEFIELD MO .88 INCH HAIL
05/06/03 GREENE REPORTED BY HAM RADIO
OPERATOR.
0713 PM 2 W OLIVE MO TORNADO
05/06/03 DALLAS REPORTED BY EMERGENCY
MANAGEMENT.
0720 PM STOUTLAND MO FLOOD
05/06/03 CAMDEN FLOODED ROADWAYS WITH
WATER FLOWING OVER
ROAD. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0723 PM SPRINGFIELD MO WIND DAMAGE
05/06/03 GREENE TREES UPROOTED AT
CHESTNUT AND KANSAS
EXPRESSWAY. REPORTED BY
HAM RADIO OPERATOR.
0733 PM 1 W LEBANON MO TORNADO
05/06/03 LACLEDE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0733 PM WAYNESVILLE MO 1.75 INCH HAIL
05/06/03 PULASKI REPORTED BY HAM RADIO
OPERATOR.MOZ057-058-068>071-077>083-088>098-101>106-070500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CDT TUE MAY 6 2003 TORNADO WATCH NUMBER 276 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE...HICKORY... JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...NEWTON... PHELPS...POLK AND PULASKI. SOME CITIES NO LONGER INCLUDED IN THIS TORNADO WATCH ARE BOLIVAR... CAMDENTON...FORT LEONARD WOOD...JOPLIN...LEBANON...MOUNT VERNON... NEOSHO...OSAGE BEACH...ROLLA...SPRINGFIELD AND STOCKTON. TORNADO WATCH NUMBER 276 REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DENT...DOUGLAS...HOWELL...OREGON...OZARK... SHANNON...STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...HOUSTON... MONETT...OZARK AND WEST PLAINS.
The Springfield radar (KSGF), 183 km away, was scanning. The volume nearest the first event began at 03:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359613.